Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 13, NWS Springfield, MO

April 14, 2022Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 14, 2022, 2:54 AM CDT for Pulaski County, Missouri. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 14, 2022, 2:54 AM CDT (07:54 UTC)
Expired
Apr 14, 2022, 1:45 PM CDT
In force
11 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roubidoux Creek near Waynesville (RBXM7). The gauge peaked at 8.34 ft at Apr 14, 2022, 8:00 AM CDT.

actionminormoderate5101504/1404/15
Action stage
6 ft
Minor stage
7 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

972 
WGUS43 KSGF 140754
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
Issued by National Weather Service St Louis MO
254 AM CDT Thu Apr 14 2022

...The National Weather Service in Springfield MO has issued a Flood 
Warning for the following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

For the Roubidoux Creek...including Waynesville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 300 PM CDT.

&&

MOC169-142000-
/O.NEW.KSGF.FL.W.0013.220414T0754Z-220414T2010Z/
/RBXM7.1.ER.220414T0702Z.220414T1200Z.220414T1409Z.NO/
254 AM CDT Thu Apr 14 2022

...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO LATE THIS 
AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Roubidoux Creek near Waynesville.

* WHEN...From early this morning to late this afternoon.

* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business 
  66 in Waynesville flood.

* ADDITIONAL DETAILS...
  - At 2:30 AM CDT Thursday the stage was 7.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:30 AM CDT Thursday was 7.2 feet.
  - Forecast...The river will fall below flood stage early this
    morning to 6.5 feet and then begin rising this morning. It
    will then rise above flood stage this morning to 7.6 feet
    this morning. It will fall below flood stage again late this
    morning.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    7.6 feet on 03/13/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$
4 follow-up statements
317 
WGUS83 KSGF 140836
FLSSGF

Flood Statement
National Weather Service Springfield MO
336 AM CDT Thu Apr 14 2022

...The Flood Warning is extended for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

For the Roubidoux Creek...including Waynesville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 645 PM CDT.

&&

MOC169-142345-
/O.EXT.KSGF.FL.W.0013.000000T0000Z-220414T2342Z/
/RBXM7.1.ER.220414T0702Z.220414T1200Z.220414T1742Z.NO/
336 AM CDT Thu Apr 14 2022

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Roubidoux Creek near Waynesville.

* WHEN...Until this evening.

* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business 
  66 in Waynesville flood.

* ADDITIONAL DETAILS...
  - At 2:30 AM CDT Thursday the stage was 7.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:30 AM CDT Thursday was 7.2 feet.
  - Forecast...The river will fall below flood stage early this
    morning to 6.5 feet and then begin rising this morning. It
    will then rise above flood stage this morning to 8.0 feet
    this morning. It will fall below flood stage again this
    afternoon.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    8.3 feet on 06/10/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$

EW
515 
WGUS83 KSGF 141106
FLSSGF

Flood Statement
National Weather Service Springfield MO
606 AM CDT Thu Apr 14 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

For the Roubidoux Creek...including Waynesville...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 645 PM CDT.

&&

MOC169-142345-
/O.CON.KSGF.FL.W.0013.000000T0000Z-220414T2342Z/
/RBXM7.1.ER.220414T0702Z.220414T1200Z.220414T1700Z.NO/
606 AM CDT Thu Apr 14 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Roubidoux Creek near Waynesville.

* WHEN...Until this evening.

* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business 
  66 in Waynesville flood.

* ADDITIONAL DETAILS...
  - At 5:30 AM CDT Thursday the stage was 8.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 AM CDT Thursday was 8.0 feet.
  - Forecast...The river is expected to rise to a crest of 8.0
    feet this morning. It will then fall below flood stage this
    afternoon.
  - Flood stage is 7.0 feet.
  - Flood History...This crest compares to a previous crest of
    8.3 feet on 06/10/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$

EW
511 
WGUS83 KSGF 141345
FLSSGF

Flood Statement
National Weather Service Springfield MO
845 AM CDT Thu Apr 14 2022

...The Flood Warning continues for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

  Big Piney below Fort Leonard Wood  -East Gate affecting Pulaski 
  County. 

.Heavy rainfall received on Wednesday led to minor flooding along 
the Big Piney River and Roudidoux Creek.

For the Roubidoux Creek...including Waynesville...Minor flooding is 
forecast.
For the Big Piney River...including Fort Leonard Wood - East Gate...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

this evening at 645 PM CDT.

&&

MOC169-142345-
/O.CON.KSGF.FL.W.0013.000000T0000Z-220414T2342Z/
/RBXM7.1.ER.220414T0702Z.220414T1230Z.220414T2000Z.NO/
845 AM CDT Thu Apr 14 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Roubidoux Creek near Waynesville.

* WHEN...Until this evening.

* IMPACTS...At 8.0 feet, low parts of Spring Road south of Business 
  66 in Waynesville flood.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Thursday the stage was 8.4 feet.
  - Forecast...The river is near crest and is expected to fall
    below flood stage late this afternoon and continue falling to
    2.7 feet Tuesday morning.
  - Flood stage is 7.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$

MOC169-151345-
/O.CON.KSGF.FL.W.0012.000000T0000Z-220415T2207Z/
/BIGM7.1.ER.220414T0941Z.220415T0000Z.220415T1449Z.NO/
845 AM CDT Thu Apr 14 2022

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Big Piney  below Fort Leonard Wood - East Gate.

* WHEN...Until tomorrow afternoon.

* IMPACTS...At 10.0 feet, flood waters affect the lower TA 250 
  Training Area, Highway J east of Fort Wood East Gage, the Pontoon 
  Training Area and the Happy Hollow Picnic Area.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Thursday the stage was 9.2 feet.
  - Forecast...The river is expected to rise to a crest of 10.5
    feet this evening. It will then fall below flood stage late
    tomorrow morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
      3777 9200 3767 9203 3767 9210 3777 9209
      3783 9210 3786 9209


$$

MMT
879 
WGUS83 KSGF 141845
FLSSGF

Flood Statement
National Weather Service Springfield MO
145 PM CDT Thu Apr 14 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.

MOC169-141945-
/O.CAN.KSGF.FL.W.0013.000000T0000Z-220414T1845Z/
/RBXM7.1.ER.220414T0702Z.220414T1230Z.000000T0000Z.NO/
145 PM CDT Thu Apr 14 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Roubidoux Creek Near Waynesville.

* ADDITIONAL DETAILS...
  - At 12:30 PM CDT Thursday the stage was 6.6 feet.
  - Forecast...The river is expected to fall to 2.7 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3786 9220 3784 9219 3783 9219 3780 9216
      3778 9216 3774 9222 3775 9227 3778 9220
      3785 9222


$$

MMT

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 11:04 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Apr 13, 11:04 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1104 PM CDT Wed Apr 13 2022

Key Messages:

1. Training showers behind the front will continue to push east
through the rest of the afternoon and early evening before moving
out of the area. Additional flooding will be possible.

2. Much cooler weather is expected behind the front. Widespread
frost is expected tonight with lows in the 30s. A Frost Advisory
has been issued between 1AM-8AM Thursday.

3. Elevated Fire Weather conditions will be possible Thursday.

4. Unsettled and cool weather is expected this weekend. Cool
weather is expected to continue into early next week.

.SHORT TERM...(This evening through Thursday Night)
Issued at 335 PM CDT Wed Apr 13 2022

The cold front has pushed east out of the forecast area, however
trailing showers behind the front has led to flooding across
portions of the Missouri Ozarks.

As these showers continue to push east and eventually push out of
the area later this afternoon/evening, high pressure will begin
to filter into the area, raising mid level heights. As a result,
can expect clear skies throughout the area, allowing for
radiational cooling to lower overnight temperatures to the low to
mid 30s. These lower temperatures combined with diminished winds
will contribute to a widespread frost across the area.

As the high pressure continues to build south into the area
Thursday morning, can expect quiet and cooler weather, with highs
in the low to mid 60s expected. With the surface high pushing
east later in the day, winds could slightly increase, with
occasional gusts up to 25 mph possible. Elevated fire weather
conditions will be possible across the area as relative humidity
is expected to drop into the upper 20% to low 30% range in the
afternoon.

Thursdays overnight lows will yield temperatures in the low to
mid 40s.

.LONG TERM...(Friday through Wednesday)
Issued at 335 PM CDT Wed Apr 13 2022

For the long term, below normal temperatures and precipitation is
expected, as depicted in the CPC 6-10 Day Outlook.

A subtle shortwave will push through on Friday, bringing chances
of rain and possibly some non-severe thunderstorms across the area
by late morning into the afternoon/evening.

Unsettled weather will continue into the weekend as a couple
shortwaves push through. There's still disagreement between
ensembles regarding QPF over this period, however the general
consensus leans towards lighter rain. Future updates will continue
to assess future model runs.

Rain chances will begin to diminish Monday morning/early afternoon,
bringing quieter weather to the beginning of the work week. A
Canadian high pressure system will begin to move into the area,
bringing cooler weather and more potential for frost Monday night
as NBM guidance shows overnight lows in the mid 30s.

Current NBM guidance shows a warming trend persisting through the
mid to late work week next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1102 PM CDT Wed Apr 13 2022

VFR conditions will persist throughout the TAF period. Gusty
northwesterly winds will subside this evening before briefly
shifting south-southwesterly overnight as high pressure builds
over the area. Wind gusts up to 25 kt will pick up again Thursday
afternoon, particularly at the SGF and JLN sites.

A few high clouds may make their way over our area at the very end
of the TAF period ahead of a chance of a few isolated showers and
thunderstorms Friday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory until 8 AM CDT Thursday for MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...Frost Advisory until 8 AM CDT Thursday for KSZ073-097-101.

&&

SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Didio
Hazardous weather outlook, Apr 13, 7:43 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
743 PM CDT Wed Apr 13 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
743 PM CDT Wed Apr 13 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

 Limited non thunderstorm wind risk.
 Elevated frost and or freeze risk.

DISCUSSION...

Colder air moving in tonight with high pressure and diminishing
winds will allow widespread frost to develop across the area.

.DAYS TWO THROUGH SEVEN...Thursday through Monday.

Quiet weather is expected Thursday, with drier conditions leading
to some pockets of elevated fire weather conditions. Gusty winds from
25 to 30 mph are also expected tomorrow afternoon, with the breezier
conditions across central Missouri.

Isolated non severe storms will be possible Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

WFO SGF

In the hours before

Local storm report, Apr 13, 11:44 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1144 PM CDT WED APR 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLOOD            1 N NORTHVIEW           37.30N 92.99W
04/13/2022                   WEBSTER            MO   FIRE DEPT/RESCUE

            DELAYED REPORT: A WATER RESCUE OCCURRED AT
            GREENWOOD ROAD AND THE HEADWATERS OF THE
            POMME DE TERRE RIVER. ONE VEHICLE WAS
            INVOLVED.

&&

MB

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 11:31 PM CDTAreal Flood WarningSGFGreene12 hr
Apr 14, 1:58 PM CDTAreal Flood AdvisorySGFShannon4 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.